Seminumerical solution for buckling of rectangular plates

Issam E. Harik, Raghuram Ekambaram

Research output: Contribution to journalArticlepeer-review

13 Scopus citations


A semianalytical, seminumerical method of solution is presented for the governing partial differential equation of rectangular plates subjected to in-plane loads. The basic functions in the y-direction are chosen as the eigenfunctions for straight prismatic beams. The classical method of separation of variables is employed to obtain an ordinary differential equation. The resulting equation is solved by a one-dimensional finite difference technique. The problem is then reduced to a typical eigenvalue problem which on solution yields the buckling coefficient of the plate. The method is applied on plates with different edge conditions and under various loading conditions. The results are compared with those of existing solutions. Results for the case when one loaded edge is fixed and the other simply supported were reported in the literature for the first time.

Original languageEnglish
Pages (from-to)649-655
Number of pages7
JournalComputers and Structures
Issue number5
StatePublished - 1986

ASJC Scopus subject areas

  • Civil and Structural Engineering
  • Modeling and Simulation
  • Materials Science (all)
  • Mechanical Engineering
  • Computer Science Applications


Dive into the research topics of 'Seminumerical solution for buckling of rectangular plates'. Together they form a unique fingerprint.

Cite this